Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 30, 2011, 4:14 AM MDT for 9 counties in Montana. It took effect at Sep 30, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 4:14 AM MDT (10:14 UTC)
- In effect from
- Sep 30, 2011, 12:00 PM MDT
- Expired
- Sep 30, 2011, 8:08 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 43 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560 WWUS85 KTFX 301014 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 414 AM MDT FRI SEP 30 2011 MTZ112-301815- /O.NEW.KTFX.FW.W.0015.110930T1800Z-111001T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 414 AM MDT FRI SEP 30 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WILL CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
3 follow-up statements
687 WWUS85 KTFX 301747 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1147 AM MDT FRI SEP 30 2011 MTZ112-010300- /O.CON.KTFX.FW.W.0015.110930T1800Z-111001T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 1147 AM MDT FRI SEP 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WILL CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
718 WWUS85 KTFX 302330 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 530 PM MDT FRI SEP 30 2011 MTZ115-117-010300- /O.EXA.KTFX.FW.W.0015.000000T0000Z-111001T0300Z/ CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 530 PM MDT FRI SEP 30 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 115 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 115 AND 117. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...IS CREATING DANGEROUS FIRE CONDITIONS THAT WILL CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ112-010300- /O.CON.KTFX.FW.W.0015.000000T0000Z-111001T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 530 PM MDT FRI SEP 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...IS CREATING DANGEROUS FIRE CONDITIONS THAT WILL CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
531 WWUS85 KTFX 010208 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 808 PM MDT FRI SEP 30 2011 MTZ115-117-011200- /O.CAN.KTFX.FW.W.0015.000000T0000Z-111001T0300Z/ /O.NEW.KTFX.FW.A.0010.111001T1600Z-111002T0300Z/ CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 808 PM MDT FRI SEP 30 2011 ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 115 AND 117... ...RED FLAG WARNING FOR THIS EVENING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 115 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS EVENING HAS BEEN CANCELLED. * AFFECTED AREA...FIRE WEATHER ZONES 115 AND 117. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WILL ONCE AGAIN CREATE DANGEROUS FIRE CONDITIONS SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ MTZ112-010315- /O.CAN.KTFX.FW.W.0015.000000T0000Z-111001T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 808 PM MDT FRI SEP 30 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. SURFACE WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES ARE INCREASING ACROSS THE REGION. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MTZ113-011200- /O.NEW.KTFX.FW.A.0010.111001T1600Z-111002T0300Z/ HILL AND BLAINE COUNTIES- 808 PM MDT FRI SEP 30 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 113. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WILL CREATE DANGEROUS FIRE CONDITIONS SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 30, 4:07 AM MDT, 7 minutes earlier.
Area forecast discussion, Sep 30, 4:07 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT FRI SEP 30 2011 .DISCUSSION... TODAY THROUGH SUNDAY...A STRONG UPPER RIDGE OVER THE FORECAST AREA EARLY THIS MORNING WILL MOVE INTO EASTERN MONTANA LATER TODAY WITH SOUTHWEST FLOW ALOFT OVER THE AREA. THIS SOUTHWEST FLOW ALOFT WILL THEN CONTINUE THROUGH THE WEEKEND. MODELS HAVE SEVERAL BANDS OF MOISTURE MOVING THROUGH THE AREA LATE TONIGHT THROUGH SUNDAY. HOWEVER MOST OF THIS MOISTURE WILL BE AT HIGH LEVELS SO THE THREAT OF MEASURABLE RAINFALL WILL BE LOW AT BEST. MODELS DO INDICATE SOME INSTABILITY OVER SOUTHWEST MONTANA SATURDAY AND AGAIN SUNDAY SO CAN NOT RULE OUT AN ISOLATED THUNDERSTORM. STILL EXPECT NEAR RECORD HIGH TEMPERATURES TODAY. A COOL FRONT WILL MOVE INTO THE NORTH SATURDAY AND END THE THREAT OF NEAR RECORD HIGH TEMPERATURES IN THAT REGION. HOWEVER NEAR RECORD HIGH TEMPERATURES WILL CONTINUE IN THE SOUTH. HAVE ISSUED A HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT FOR TODAY AS LOGAN PASS WAS GUSTING TO 56 MPH AS OF 3 AM. MODELS INDICATE THAT WINDS SHOULD DIMINISH LATER TODAY SO WILL HAVE THE WARNING GO THROUGH MID-AFTERNOON. BLANK SUNDAY NIGHT THROUGH FRIDAY...THE ROLLER-COASTER WEATHER PATTERN WILL CONTINUE FOR MUCH OF NEXT WEEK...WITH THE POTENTIAL FOR A GOOD PATTERN CHANGE TOWARDS THE MIDDLE/LATER PORTIONS OF NEXT WEEK...AS FALL LIKE CONDITIONS DEVELOP OVER THE REGION. MONDAY WILL START OFF MILD/WARM OVER THE REGION...WITH AFTERNOON HIGHS AVERAGING 10 TO 15 DEGREES ABOVE NORMAL...WITH A SMALL CHANCE FOR SHOWERS OVER THE WESTERN AND SOUTHWESTERN SECTIONS OF THE REGION. BY MONDAY NIGHT AND INTO TUESDAY AFTERNOON...EXPECT THE PRECIPITATION TO GRADUALLY SPREAD INTO NORTH CENTRAL MONTANA...AS AN UPPER LEVEL TROF APPROACHES THE REGION. THE STRENGTH/TIMING OF THIS TROF CONTINUES TO VARY FROM MODEL TO MODEL...BUT OVERALL THE TROF NOW LOOKS LIKE IT SHOULD AFFECT MUCH OF THE TFX CWA IN THE WEDNESDAY TO THURSDAY TIMEFRAME. THE ECMWF IS MUCH MORE AGGRESSIVE WITH THE PRECIP...AND BOTH MODELS HAVE SHARPLY COLDER TEMPERATURES BY NEXT THURSDAY/FRIDAY. FOR NOW...POPS HAVE GRADUALLY BEEN INCREASED A BIT FROM WED INTO THU...WITH THURSDAY MORNING SEEING THE HIGHEST POPS. IN TERMS OF SNOW...SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS...AS COLDER AIR MOVES INTO THE REGION...SNOW LEVELS WILL GRADUALLY START FALLING ON WEDNESDAY NIGHT...AND CONTINUE TO FALL RIGHT INTO FRIDAY. BY THURSDAY MORNING...SNOW LEVELS COULD FALL TO AROUND 5500 FEET OVER THE WESTERN MOUNTAINS AND TO AROUND 7500 FEET OVER CENTRAL MONTANA...AND THEN BY FRIDAY MORNING SNOW LEVELS WILL CONTINUE TO LOWER TO AROUND 4500 FEET IN THE WESTERN MOUNTAINS...WITH WIDESPREAD SNOW LEVELS BELOW 6000 FEET OVER CENTRAL MONTANA. TEMPERATURES ON FRIDAY WILL SWING THE OTHER WAY FROM EARLIER IN THE WEEK...WITH AFTERNOON HIGH TEMPERATURES RUNNING CLOSE TO 10 DEGREES BELOW NORMAL. BRUSDA && .AVIATION... UPDATED 0500Z. VFR CONDITIONS WILL CONTINUE ACROSS THE AREA AS HIGH PRESSURE KEEPS SKIES MOSTLY CLEAR. WINDS LOOK TO BECOME SOUTHWESTERLY AND PICK UP SOMEWHAT LATER FRIDAY MORNING AND AFTERNOON. && .FIRE WEATHER... UPDATED 1010Z. MINIMUM RELATIVE HUMIDITIES TODAY WILL BE WELL BELOW 20 PERCENT AT MOST LOCATIONS WITH SOME AREAS SEEING RELATIVE HUMIDITIES NEAR 10 PERCENT. HAVE ISSUED A RED FLAG WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND NEARBY PLAINS (FIRE WEATHER ZONE 112) FOR THIS AFTERNOON AND EVENING AS STRONGEST WINDS ARE MOST LIKELY THERE. HOWEVER SOME GUIDANCE INDICATES WINDS WILL BE OVER 15 MPH OVER MOST OF THE FIRE WEATHER DISTRICT WITH THE EXCEPTION OF FERGUS AND BLAINE COUNTIES. HOWEVER CONFIDENCE IN MORE WIDESPREAD WINDS OVER 15 MPH IS ONLY NEAR 50 PERCENT SO HAVE NOT ISSUED A MORE WIDESPREAD RED FLAG WARNING. HOWEVER THE SITUATION WILL BE CLOSELY MONITORED DURING THE DAY. THERE WILL BE FIRE WEATHER CONCERNS SATURDAY AS WELL. A COLD FRONT SHOULD BRING HIGHER HUMIDITIES TO THE NORTHWEST BUT ELSEWHERE HUMIDITIES WILL STILL BE BELOW 20 PERCENT. WINDS AGAIN WILL BE THE FORECAST PROBLEM AS SOME GUIDANCE KEEPS WINDS LESS THAN 15 MPH WHILE OTHER GUIDANCE HAS WINDS OVER 15 MPH. DUE TO THE UNCERTAINTY ON THE WINDS WILL HOLD OFF ON A FIRE WEATHER WATCH FOR NOW. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 89 52 84 50 / 0 0 10 10 CTB 85 45 75 43 / 0 10 20 10 HLN 87 50 86 50 / 0 0 20 20 BZN 87 45 86 46 / 0 0 10 20 WEY 75 32 73 33 / 10 10 10 20 DLN 83 47 82 47 / 0 0 20 20 HVR 90 46 86 46 / 0 0 10 10 LWT 87 47 88 49 / 0 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING EASTERN GLACIER...EASTERN PONDERA...GALLATIN...LIBERTY... MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...TOOLE. RED FLAG WARNING FROM 10 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT GALLATIN...MADISON...MEAGHER. HIGH WIND WARNING UNTIL 3 PM MDT THIS AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 29, 11:34 PM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1134 PM MDT THU SEP 29 2011 MTZ008>015-044>055-301200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1134 PM MDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:07 AM MDT | High Wind Warning | TFX | 6 hr |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.